Ask The Doctor > Questions & Answers > Vivid Dreams after taking SSRI (Sertraline)

Vivid Dreams after taking SSRI (Sertraline)

Patient: I am a 21 year old female who is currently on anti depressants. I started on Citalopram 20mg April 2010 and changed later in the year around November time to 50mg Sertraline. For about a month now I have been on 100mg. The past week I have been finding it very hard to get to sleep even when I am exhausted.. When I eventually do fall asleep I am having very vivid dreams that occur every single night without fail, Some are terrifying where I dream of disturbing things such as being watched and people trying to kill me. Then other nights I have dreams about my sister and her being pregnant, I have had this dream quite alot, Its the same aspect each time but a completely different dream.. The last sort are just really strange dreams that do not make any sense to me. Sometimes when I wake I feel like I have had the dream before. Could these type of dreams be connected to Sertraline? Is there any other reasons why I could be having these dreams? Thank you

 

 

Doctor: It is a possibility that persons on sertraline, have a higher level of dopamine in the brain resulting in vivid, nightma rish dreams. I would suggest that you consult your doctor to rule out this possibility.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment